Discussions that mention albuterol

Children's Health board


Hello, This is my first time to this board because I've got a problem. My 4 year old daughter is very polite, nice, and calm at most times. Last week the doctor gave her Albuterol for Wheezing which came from bronchitis I think. Ever since she has just gone "nuts" to say the least. From telling me to shut up, to running off in a restaurant tonight and grabbing a piece of chicken off someones plate, taking a bite, and throwing it back on the table and taking off. The last 5 days have been unbearable. She just won't sit still. This morning before work she was scooping water out of the toilet and slinging it through the hallway. Are there side effects that this doctor did not tell me about that I should know about? My daughter has never done anything like this, it's as if I have a different kid. Any help would be greatly appreciated as I'm a single father who works about 15 hours a day and doesn't know what to do. Thank you for your help.
Yes, the albuterol can cause side affects the you are describing. I am an allergy and asthma nurse and I always tell parents that albuterol, weather given buy nebulization (a breathing machine) or by liquid can cause the child to be gittery, aggitated, restless, nervous, sleepless, and remember that medication doesn't affect everyone the same way. Your child may show side affects that another child her age wouldn't.
I hope you have talked to your childs doctor by now. there are other medications that can be tried. There is a new prescription medicine called singulair that is a chewable tablet that can be administered to children as young as 2 years of age. We have seen in our clinic, that it is a wonderful medication. you may want to ask your doctor about it.
Being a single parent can be difficult to say the least at times when everything is going ok. It can be extra stressful when a problem arises. I hope your child is better.